Georgia, 2010Damaging Winds in Georgia, July 22, 2010
July 22, 2010 · NWS FFC · 2 events in 2 counties and zones
Strong subtropical high pressure continued to dominate the southeastern United States. Nonetheless, a very moist, hot, tropical-like air mass continued across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $26,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong subtropical high pressure continued to dominate the southeastern United States. Nonetheless, a very moist, hot, tropical-like air mass continued across the region. With high temperatures in the 95 to 100 degree range, scattered diurnal pulse thunderstorms were the rule despite the high pressure aloft. A few of these became strong and produced strong wind gusts as well as frequent cloud-to-ground lightning. However, none meeting severe criteria were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 22, 5:25 PM EST, 12 minutes earlier.
Area forecast discussion, Jul 22, 5:25 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 PM EDT THU JUL 22 2010
.AVIATION...
TSRA REMAINING JUST EAST AND SOUTH OF ATL THIS AFTERNOON...AND
SHOULD REMAIN THAT WAY THROUGH THIS EVENING. THUS...WILL MAINTAIN CB
MENTION THROUGH 01Z. SIMILAR SCENARIO SHOULD UNFOLD FRIDAY WITH
ISOLATED AFTERNOON STORMS DEVELOPING. COVERAGE EXPECTED TO BE
LIMITED ENOUGH TO ONLY WARRANT CB MENTION THEN AS WELL. WINDS NW
THIS EVENING BECOMING LIGHT OVERNIGHT AND TRANSITIONING TO NE BY
FRIDAY MORNING.
//ATL CONFIDENCE...
HIGH CONFIDENCE ON MOST ELEMENTS...EXCEPT MEDIUM CONFIDENCE ON EXACT
TIMING OF WIND SHIFT TO THE NORTHEAST LATE TONIGHT/EARLY FRIDAY.
07
&&
.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
UPPER LEVEL RIDGE CONTINUES TO DOMINATE THE SOUTHEAST WHILE THE
WESTERN PERIPHERY OF THE SURFACE RIDGE CENTERED OVER THE ATLANTIC
PERSISTS IN INFLUENCING THE CWA. THE UPPER RIDGE IS FORECAST TO
STRENGTHEN AND WILL SHIFT TOWARD THE CAROLINA COAST. THE CWA WILL
STILL REMAIN UNDER THE RIDGE AND BOTH THE GFS AND NAM WANT TO KEEP
US DRY FRIDAY AND SATURDAY. DESPITE THE LOW POPS FROM THE GFS/NAM
AND THE UPPER RIDGE IN PLACE...STILL THINK THAT ISOLATED DIURNAL
CONVECTION WILL BE ABLE TO DEVELOP AND HAVE THUS GENERALLY INCLUDED
20 PERCENT FOR POPS FOR THE AFTERNOON AND EARLY EVENING THROUGH
THE SHORT TERM. FORECAST SB CAPE VALUES WILL BE NEAR 1500-2000
J/KG DURING THE AFTERNOON WHILE SHEAR WILL REMAIN MINIMAL...THUS
THE MAIN THREATS WITH THE AFTERNOON THUNDERSTORMS WILL BE GUSTY
WIND AND LOCALIZED HEAVY RAIN.
GFS HAS COME A LITTLE MORE INTO LINE WITH THE ECMWF IN REGARDS TO THE
MOISTURE ASSOCIATED WITH TROPICAL DEPRESSION THREE AND BRINGS THE
INCREASED MOISTURE TO THE CENTRAL GULF COAST ON SATURDAY. REFER TO
THE NATIONAL HURRICANE CENTER FOR THE LATEST ADVISORY INFORMATION.
THIS SYSTEM MAY HELP TO INCREASE OUR RAIN CHANCES ACROSS THE
SOUTHERN PORTION OF THE CWA SATURDAY AFTERNOON AND THUS INCLUDED
SLIGHTLY HIGHER POPS...30 PERCENT...ACROSS THE EXTREME SOUTH OF
THE CWA.
TEMPS ARE GENERALLY A MAV/MET BLEND WITH SOME TWEAKS. TEMPS WILL
REMAIN ABOVE AVERAGE BUT NOT FORECASTING TEMPS TO BREAK ANY
RECORDS.
.LONG TERM /SUNDAY THROUGH THURSDAY/...
UPPER LEVEL RIDGE WILL CONTINUE TO DOMINATE ACROSS THE SOUTHEAST
AT THE BEGINNING OF THE LONG TERM. A FRONT ASSOCIATED WITH THE
UPPER LOW OVER EASTERN CANADA WILL STRETCH ACROSS THE OHIO RIVER
VALLEY REGION ON SUNDAY. BOTH THE GFS AND ECMWF INDICATE THE
BOUNDARY REMAINING NORTHWARD OF THE CWA AS WHAT IS CURRENTLY
TROPICAL DEPRESSION THREE PUSHES NORTHWARD ALONG THE
CENTRAL/WESTERN GULF COAST. THIS SYSTEM IS ABSORBED INTO THE
BOUNDARY ON TUESDAY AND THE GFS INDICATES THE MOISTURE ASSOCIATED
WITH THE COMBINED SYSTEM MOVING INTO THE STATE WEDNESDAY NIGHT. BY
THE END OF THE LONG TERM...THE UPPER RIDGE WILL SHIFT SOUTHWARD
AND THEN TOWARD THE WEST AND BE CENTERED OVER THE ARKLATEX REGION
BY THURSDAY.
11
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 74 98 73 98 74 / 20 20 5 20 20
ATLANTA 76 96 76 95 76 / 20 20 5 20 20
BLAIRSVILLE 70 91 70 88 71 / 20 20 10 20 20
CARTERSVILLE 71 98 72 97 72 / 20 20 10 20 20
COLUMBUS 76 98 76 96 76 / 20 20 5 20 20
GAINESVILLE 75 96 75 95 75 / 20 20 10 20 20
MACON 74 98 73 97 76 / 20 20 5 20 20
ROME 72 98 73 97 73 / 20 20 10 20 20
PEACHTREE CITY 72 96 72 95 72 / 20 20 5 20 20
VIDALIA 75 97 75 96 76 / 20 20 5 30 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT FRIDAY FOR THE FOLLOWING ZONES:
BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...CRISP...
DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...HANCOCK...
HOUSTON...JEFFERSON...JOHNSON...JONES...LAURENS...MACON...
MARION...MONTGOMERY...PEACH...PULASKI...PUTNAM...SCHLEY...
STEWART...SUMTER...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...TWIGGS...WARREN...WASHINGTON...WEBSTER...WHEELER...
WILCOX...WILKES...WILKINSON.
&&
07/11
Hazardous weather outlook, Jul 22, 4:59 AM EST, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
559 AM EDT THU JUL 22 2010
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
559 AM EDT THU JUL 22 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE...MAINLY THIS
AFTERNOON AND EVENING. ALSO...HIGH HEAT INDEX VALUES FOR PARTS OF
CENTRAL GEORGIA THIS AFTERNOON.
.SYNOPSIS...
A RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE SOUTHEAST THROUGH TONIGHT.
.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY RAIN...AND WINDS GUSTING TO NEAR 45 MPH.
.OTHER HAZARDS...
HEAT INDEX VALUES OF 105 TO 108 ARE POSSIBLE OVER PARTS OF CENTRAL
GEORGIA. FOR MORE INFORMATION ON THE HIGH HEAT INDEX VALUES...SEE
THE LATEST HEAT ADVISORY STATEMENT.
.DISCUSSION...
CAPES WILL INCREASE TO 2000 TO 2500 THIS AFTERNOON WITH LIFTED
INDEX VALUES OF -2 TO -4. THIS WILL RESULT IN ISOLATED TO
SCATTERED THUNDERSTORMS...HOWEVER WITH THE UPPER LEVELS
REMAINING WARM...SEVERE THUNDERSTORMS ARE NOT EXPECTED. THE
CONVECTION WILL DECREASE AFTER SUNSET THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE
AFTERNOON AND EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 22, 4:25 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 PM EDT THU JUL 22 2010
GAZ111-112-222215-
525 PM EDT THU JUL 22 2010
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WHEELER AND
MONTGOMERY COUNTIES UNTIL 615 PM EDT...
AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS DEVELOPING FROM 5 MILES EAST OF TARRYTOWN...TO
LANDSBURG...MOVING SOUTH AT 10 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS
THUNDERSTORM. RESIDENTS IN THE AREA SHOULD REMAIN INDOORS AND AWAY
FROM ELECTRICAL APPLIANCES...TELEPHONES...DOORS...AND WINDOWS UNTIL
THE STORM HAS PASSED.
WIND GUSTS TO 40 MPH WILL ALSO BE POSSIBLE WITH THESE THUNDERSTORMS.
SUCH WINDS CAN AFFECT SMALL OR WEAK TREES AND POWER LINES.
19
Special weather statement, Jul 22, 4:56 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
556 PM EDT THU JUL 22 2010
GAZ113-222245-
556 PM EDT THU JUL 22 2010
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING IN TOOMBS COUNTY UNTIL 645 PM EDT...
AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS BETWEEN NORMANTOWN AND VIDALIA...MOVING SOUTH
AT 5 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS
THUNDERSTORM. RESIDENTS IN THE AREA SHOULD REMAIN INDOORS AND AWAY
FROM ELECTRICAL APPLIANCES...DOORS...AND WINDOWS UNTIL THE STORM HAS
PASSED. TELEPHONES SHOULD ONLY BE USED DURING EMERGENCIES.
WIND GUSTS TO 40 MPH WILL ALSO BE POSSIBLE WITH THESE THUNDERSTORMS.
SUCH WINDS CAN AFFECT SMALL OR WEAK TREES AND POWER LINES.
19
Special weather statement, Jul 22, 5:07 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
607 PM EDT THU JUL 22 2010
GAZ058-071-222230-
607 PM EDT THU JUL 22 2010
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN MONROE AND
SOUTHEASTERN BUTTS COUNTIES UNTIL 630 PM EDT...
AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FLOVILLA...MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS TO 40 MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
STRONG WIND GUSTS MAY BLOW DOWN SMALL OR WEAK TREES AND AFFECT SOME
POWER LINES.
19
Special weather statement, Jul 22, 5:17 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 PM EDT THU JUL 22 2010
GAZ055>057-070-222245-
617 PM EDT THU JUL 22 2010
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN NORTHERN
LAMAR...EASTERN SPALDING...WESTERN HENRY AND SOUTHERN CLAYTON
COUNTIES UNTIL 645 PM EDT...
AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL SMALL...YET STRONG THUNDERSTORMS IN THE LISTED COUNTIES.
STRONG THUNDERSTORMS WERE LOCATED NEAR HAMPTON...GRIFFIN...AND
CHAPPEL MILL IN NORTHERN LAMAR COUNTY.
EACH OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF WIND
GUSTS OF 40 MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
19
Special weather statement, Jul 22, 5:32 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
632 PM EDT THU JUL 22 2010
GAZ059-071-072-222300-
632 PM EDT THU JUL 22 2010
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN NORTHWEST
JONES...NORTHEAST MONROE AND SOUTHWEST JASPER COUNTIES UNTIL 700 PM
EDT...
AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG THE JASPER...MONROE COUNTY
LINE...NEAR BERNER...MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS TO 40 MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
STRONG WIND GUSTS MAY BLOW DOWN SMALL OR WEAK TREES AND AFFECT SOME
POWER LINES.
19
Special weather statement, Jul 22, 5:33 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
633 PM EDT THU JUL 22 2010
GAZ059-071-072-222300-
633 PM EDT THU JUL 22 2010
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN NORTHWEST JONES...NORTHEAST MONROE AND
SOUTHWEST JASPER COUNTIES UNTIL 700 PM EDT...
AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG THE JASPER...MONROE COUNTY
LINE...NEAR BERNER...MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS TO 40 MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
STRONG WIND GUSTS MAY BLOW DOWN SMALL OR WEAK TREES AND AFFECT SOME
POWER LINES.
19
Thunderstorm Wind, Henry
- When
- July 22, 5:37 PM EST to 5:40 PM EST
- Where
- Henry County, 0.52 mi NNW of Hampton to 1.5 mi SE of Hampton
- Measured
- 37 kt (43 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 33.387, -84.283
An amateur radio operator reported that a tree was down across a road and a power lines near McCollum Road and Georgia Highway 54, near Hampton.
Thunderstorm Wind, Spalding
- When
- July 22, 6:07 PM EST to 6:11 PM EST
- Where
- Spalding County, East Griffin to Orchard Hill
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $25,000
- Reported by
- County Official
- Coordinates
- 33.250, -84.250
The Spalding County 911 Center reported that two trees were down on the east side of Griffin. One tree fell on a home causing damage to the structure. The other tree fell on a power line.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Wisconsin, July 22, 20101 death · $28 million · 11 events
- Excessive Heat in Missouri, July 22 to 24, 201023 injured · 29 events
- Tornadoes and Damaging Winds in Wisconsin, July 22, 20102 injured · $138,000 · EF2 · 23 events
- Flash Flooding in Illinois, July 22 to 23, 2010$3.0 million · 3 events
- Heat in Kentucky, July 22 to 24, 201011 injured · 22 events
- Flooding in Iowa, July 22 to 31, 2010$975,000 · 11 events
- Flash Flood in Arizona, July 22, 2010$1.2 million · 1 event
- Flood and Hail in Nebraska, July 22, 2010$515,000 · 1.75 in hail · 12 events
- Flash Flooding in Iowa, July 22 to 23, 2010$600,000 · 2 events
- Flash Flooding in Nebraska, July 22, 2010$200,000 · 2 events
- Tornado and Flash Flood in Michigan, July 22, 2010$100,000 · EF0 · 11 events
- Tornado in Minnesota, July 22, 2010$50,000 · EF1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 250891, 250654.